MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-18
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the mid right coronary artery (rca) with mild tortuosity.The 2.5x18 mm xience skypoint stent delivery system (sds) was advanced into the diagnostic catheter and significant resistance was noted.It was decided to remove the sds from the catheter but the stent became dislodged when the sds was outside the anatomy.A different device was used to treat the lesion successfully.There were no adverse patient effects and there was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection, functional testing and dimensional analysis were performed on the returned device.The reported stent dislodgement and difficulty to advance were not confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that the procedure was to treat the mid right coronary artery (rca) with mild tortuosity.The 2.5x18 mm xience skypoint stent delivery system (sds) was advanced into the diagnostic catheter and significant resistance was noted.It was decided to remove the sds from the catheter, but the stent became dislodged when the sds was outside the anatomy.A conclusive cause for the reported difficulties could not be determined as the device was returned and the reported difficulties could not be confirmed.The account was contacted and confirmed the correct device was returned; however, the returned device does not align with the reported difficulties.Factors that may contribute to difficulty advancing the sds through a guiding catheter include, but are not limited to, damage to the stent, inner diameter of the catheter, damage to the guiding catheter, guidewire movement (im collapse), inadequate deliverability, or challenging anatomy.Additionally, stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, interaction with the anatomy, or interaction with accessory devices.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9: corrected device available for evaluation from no to yes.
 
Event or Problem Description
The device was received.Returned device analysis could not confirm the reported issue and the stent was not dislodged.The account stated that the correct device was received.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22898822
Report Number2024168-2025-09098
Device Sequence Number8958167
Product Code NIQ
UDI-Device Identifier08717648233081
UDI-Public(01)08717648233081(17)280309(10)5031241
Combination Product (Y/N)Y
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804250-18
Device Catalogue Number1804250-18
Device Lot Number5031241
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown